Welcome to HW. I'm on Lamictal; and for the most part I'm doing a bit better. I'm a rapid cycler, so my bp is very hard to control. Lamictal doesn't have any side effects for me...maybe a little tired, but definitely not drowsy.
I haven't been sleeping well at all lately. I'm definitely a mild insomniac. It's awful to not sleep when we need it so badly.
I'm sorry to hear about all that has happened in your life recently, but at least your diagnosis is now correct. It's so common for us to be dx'd with depression first, and then somehow it becomes bp or maybe it was bp all along... I think there are a lot of ties with ADHD as well. I am confident that you are now on your path to wellness. Are you in any counselling to help you sort out the emotional turmoil? I think it's important you get past some of your guilt, and maybe heal some bonds that may have been broken in the past (if that's what you want). In any case, I think it's important to work through it so you can move on and be well. Of course, I don't want to overwhelm you. You have quite a bit going on right now. Hopefully the Lamictal starts making you feel better soon, and the rest will come one step at a time.
Take good care of yourself right now, and keep us posted.